Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Child having enlarged liver, bloated stomach after getting treated for meningitis which was misdiagnosed. Advice?

My son was induced a week early, and has been very sick and hospitalized many time since he was born. The last time he was hospitalized, the hospital said he had meningitis and were treating him with the strongest antibiotics that they could. Then his stomach became as large as a balloon and they transferred him to a larger hospital by ambulance. They ended up putting a tube through his nose to suck out the air and said that the original hospital had treated him for the wrong thing and then started him on new antibiotics. His liver is still quite enlarged, and his new doctor is concerned and is sending us to a specialist. What could be causing this?
Asked On : Sun, 9 Sep 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hello there,
From the history you have provided, it is evident that your child has remained chronically ill. You have not mentioned the age of your child and whether his growth is adequate or not. In the last hospital admission, he probably had severe sepsis or infection which affected his liver. An enlarged liver certainly needs a complete work up for liver function tests and it is the right decision to refer him to a specialist at this stage. So without any further delay, seek medical advice which is in the best interest of your child.
Take care.
Answered: Thu, 20 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor